Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Has anyone had to take progesterone suppositories?

Posted by on Aug. 28, 2009 at 10:48 AM
  • 8 Replies

I had a miscarriage in April and I was told that my body (for whatever reason) was not producing enough progesterone and that the next time that I got pregnant that I need to come in immediately so that they can start me on progesterone suppositories.  So, I got my BFP last night!!!!! and I have a call into the Dr. this morning.  My question is, Are there any side effects?

by on Aug. 28, 2009 at 10:48 AM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-8):
blaire214
by Member on Aug. 28, 2009 at 11:17 AM

BUMP

danielsmommy2b
by on Aug. 28, 2009 at 11:28 AM

I had a threatened miscarraige with my DD. They tested and said my Progesterone was very low. I have PCOS and was on Metformin. I didn't take suppositories, but I took Progesterone supplements and continued my Metformin for the 1st trimester. I don't remember having side effects, I did have diarrhea from my Metformin and lost about 9 pounds the 1st trimester. Anyway, she is now a healthy 20 month old little girl! Good luck, and lots of sticky dust!!!!

CAgirl1214
by on Aug. 28, 2009 at 11:34 AM

my doc told me that the only one is INCREDIBLY rare and if you have a boy, it can cause his urethra to form abnormally and not go all the way to the end of his penis, and will need surgery, but the first doc didn't even mention it and the second said it happens so rarely that it's hardly worth mentioning.  Other than that it's just a pain but worth it.  They just leak a lot and if you put them in too far, they can irritate your cervix and cause spotting (that one scared the crap out of me because i wasn't warned)  Good luck and congrats!

NestBaby Baby Birthday Ticker Ticker
blaire214
by Member on Aug. 28, 2009 at 11:49 AM

When is the best time to take them?  I was thinking that taking it before I went to bed would be best.

Quoting blaire214:

I had a miscarriage in April and I was told that my body (for whatever reason) was not producing enough progesterone and that the next time that I got pregnant that I need to come in immediately so that they can start me on progesterone suppositories.  So, I got my BFP last night!!!!! and I have a call into the Dr. this morning.  My question is, Are there any side effects?


norahsmommy
by on Aug. 28, 2009 at 11:55 AM

I was given the pill not a suppository.  There are some side effects to you but not many to baby as I remember, but ask your doc.  Its MUCH safer to take than not to. Low progesterone is a cause of early miscarriage and I would take anything to try to prevent it.  Good luck on your pregnancy, I hope you are both healthy and happy!

"A government big enough to give you everything you want, is also a government big enough to take from you all that you have." - Gerald Ford

"They that can give up essential liberty to obtain a little temporary safety  deserve neither liberty nor safety." - Benjamin Franklin

"Freedom is never more than one generation away from extinction.  We didn't pass it on to our children in the bloodstream.  It must be fought for, protected, and handed on for them to do the same, or one day we will spend our sunset years telling our children and our children's children what it was once like in the United States where men were free."  - Ronald Reagan

blaire214
by Member on Aug. 28, 2009 at 12:08 PM

Thanks so much, I'm def. going to take it.  I was just wondering what i could expect.  Hopefully that Doc will call me back soon.

Quoting norahsmommy:

I was given the pill not a suppository.  There are some side effects to you but not many to baby as I remember, but ask your doc.  Its MUCH safer to take than not to. Low progesterone is a cause of early miscarriage and I would take anything to try to prevent it.  Good luck on your pregnancy, I hope you are both healthy and happy!


Angel2kids
by on Aug. 28, 2009 at 2:53 PM

I am taking the supository twice a day.  I take it at 11am and 11pm.  I haven't really noticed any side effects.

Mom of Kaylee and Kyra 10 yrs apart
CAgirl1214
by on Aug. 28, 2009 at 3:27 PM

i did one at bedtime so most of it would stay in there and one in the morning.  I had to wear a pad when i used them because they leaked so much, but only for an hour or 2 after it goes in.

Quoting blaire214:

When is the best time to take them?  I was thinking that taking it before I went to bed would be best.

Quoting blaire214:

I had a miscarriage in April and I was told that my body (for whatever reason) was not producing enough progesterone and that the next time that I got pregnant that I need to come in immediately so that they can start me on progesterone suppositories.  So, I got my BFP last night!!!!! and I have a call into the Dr. this morning.  My question is, Are there any side effects?

 


NestBaby Baby Birthday Ticker Ticker
Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)